Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 13, 2007, 7:17 AM CST for Harrison County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2007, 7:17 AM CST (13:17 UTC)
- Expired
- Feb 13, 2007, 7:45 AM CST
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Harrison County, MS
The radar
The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 2:43 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 514 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 131318
SVRLIX
MSC047-131345-
/O.NEW.KLIX.SV.W.0013.070213T1317Z-070213T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
717 AM CST TUE FEB 13 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...ST. MARTIN...BILOXI
* UNTIL 745 AM CST
* AT 715 AM CST...EMERGENCY MANAGEMENT REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED NEAR BILOXI...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. MARTIN BY 725 AM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN GULFPORT WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3042 8906 3048 8908 3055 8887 3043 8887
3038 8881 3040 8890 3039 8892 3039 8902
3038 8903
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:32 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Feb 13, 3:32 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 332 AM CST TUE FEB 13 2007 .SHORT TERM...06Z SOUNDING AT SLIDELL REVEALED A QUICK MODIFICATION OF THE ATM WITH CAPE VALUES INCREASING FROM ZERO TO 900 J/KG...HELICITY AROUND 300 M2/S2 AND PW VALUES AROUND 1.2 INCHES. ISOTACH ANALYSIS OF 250MB SHOWED A JET MAX OF 150 KNOTS OVER WEST TEXAS AND THE NOSE OF THE JET OF 100 KNOTS OVER THE WESTERN GULF. THIS PLACES THE FORECAST AREA UNDERNEATH THE LEFT- FRONT QUADRANT AND THE BEST DIVERGENCE OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS MORNING. THEREFORE...A VOLATILE ATM WILL LIKELY YIELD STRONG TO A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ONE OR TWO TORNADIC STORMS THIS MORNING. THE ASSOCIATED SLIGHTLY NEGATIVELY TILTED TROUGH WAS POSITIONED FROM CENTRAL KANSAS TO NORTH CENTRAL TEXAS. THE TROUGH SHOULD PUSH EAST AND RAIN CHANCES WILL DECREASE THIS AFTERNOON AS DRY AIR WILL ENTRAIN ON THE SOUTHWEST SIDE OF THE SYSTEM AND OVER US. A 1043MB HIGH RESIDED OVER SOUTH CENTRAL CANADA. AS THE LOW PUSHES EAST...THE HIGH ALONG WITH COLD DENSE AIR WILL MOVE SOUTH ACROSS THE PLAINS AND LOWER MISSISSIPPI VALLEY TONIGHT. THICKNESS VALUES WILL DECREASE AS STRONG COLD AIR ADVECTION TAKES HOLD OVER THE AREA TONIGHT THROUGH FRIDAY. ERGO...BELOW NORMAL TEMPS ARE EXPECTED TONIGHT THROUGH FRIDAY. .LONG TERM... THICKNESS VALUES ARE EXPECTED TO INCREASE OVER THE WEEKEND. HOWEVER...TROUGH ON THE EAST CONUS WILL MAINTAIN NORTHWEST FLOW OVER THE LOWER MISSISSIPPI VALLEY. THIS FEATURE SHOULD ALLOW TEMPERATURES TO REBOUND NEAR NORMS OVER THE WEEKEND THROUGH NEXT TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 72 36 48 30 / 30 10 10 10 BTR 72 38 50 31 / 30 10 10 10 MSY 74 43 51 35 / 30 10 10 10 GPT 70 40 51 31 / 60 10 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 13, 5:14 AM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 514 AM CST TUE FEB 13 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141115- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 514 AM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT .SEVERE THUNDERSTORMS... SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...GENERALLY EAST OF A HAMMOND TO MORGAN CITY LINE. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS...AND AN ISOLATED TORNADO IS POSSIBLE. MOST SEVERE WEATHER SHOULD BE OVER BY NOON. .MARINE HAZARD... SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP LATE TONIGHT OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SEASONAL HAZARDS... FREEZING TEMPERATURES ARE EXPECTED AWAY FROM THE TIDAL LAKES AND COASTAL MARSHES WEDNESDAY NIGHT. A HARD FREEZE MAY IMPACT THE UPPER FLORIDA PARISHES AND SOUTHWEST MISSISSIPPI COUNTIES THURSDAY NIGHT...WITH A LIGHT FREEZE LIKELY ALONG THE MISSISSIPPI COAST AND THE LOWER FLORIDA PARISHES. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND AMATEUR RADIO NETWORKS SHOULD EXPECT TO REMAIN ACTIVE FOR SEVERAL MORE HOURS THIS MORNING. AFTER TODAY...SPOTTER AND AMATEUR RADIO ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY.
In the hours before
Local storm report, Feb 13, 3:57 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
357 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM TORNADO WESTWEGO 29.90N 90.14W
02/13/2007 JEFFERSON LA EMERGENCY MNGR
HEAVY DAMAGES TO STRUCTURES REPORTED. MOBILE HOMES
OVERTURNED. POSSIBLE INJURIES BUT UNKNOWN NUMBER.
&&
RRICKSSpecial weather statement, Feb 13, 4:51 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 451 AM CST TUE FEB 13 2007 LAZ038-131120- TANGIPAHOA- 451 AM CST TUE FEB 13 2007 ...STRONG THUNDERSTORMS MOVING THROUGH TANGIPAHOA PARISH... A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH TANGIPAHOA PARISH THROUGH 530 A. AT 445 AM...THUNDERSTORMS EXTENDED FROM WILDER TO JUST WEST OF PONCHATOULA...AND ARE MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL MOVE THROUGH THE HAMMOND AND PONCHATOULA AREAS BY 515 AM. THESE STORMS WILL PRODUCE SMALL HAIL AND WINDS TO NEAR 50 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 AM. 35
Local storm report, Feb 13, 5:01 AM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
501 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 AM HAIL SLIDELL 30.28N 89.78W
02/13/2007 E0.25 INCH ST. TAMMANY LA NWS EMPLOYEE
AT WEATHER FORECAST OFFICE.
&&
RRICKSLocal storm report, Feb 13, 5:16 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
516 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND GST 5 SE POPLARVILLE 30.79N 89.47W
02/13/2007 E0 MPH PEARL RIVER MS TRAINED SPOTTER
WHOLE TREES DOWN ALONG HIGHWAY 53. BRANCHES DOWN ALONG
HIGHWAY 26 TOWARD STONE COUNTY.
&&
RRICKSLocal storm report, Feb 13, 5:41 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TORNADO 5 SE POPLARVILLE 30.79N 89.47W
02/13/2007 PEARL RIVER MS TRAINED SPOTTER
WHOLE TREES DOWN ALONG HIGHWAY 53. BRANCHES DOWN ALONG
HIGHWAY 26 TOWARD STONE COUNTY. PROBABLE TORNADO.
SPOTTERS TRAILING THE STORM.
&&
RRICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 12:46 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 44 min |
| Feb 13, 2:42 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 48 min |
| Feb 13, 3:54 AM CST | Tornado Warning | LIX | Pearl River | 36 min |
| Feb 13, 4:36 AM CST | Tornado Warning | LIX | Pearl River | 24 min |
| Feb 13, 5:34 AM CST | Tornado Warning | LIX | Hancock, Harrison | 26 min |
| Feb 13, 6:27 AM CST | Tornado Warning | LIX | Harrison | 63 min |
| Feb 13, 7:04 AM CST | Tornado Warning | LIX | Jackson | 41 min |
| Feb 13, 7:31 AM CST | Tornado Warning | LIX | Jackson | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.